MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number R10439236
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-op for an atrial fibrillation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter for use on ge imaging system and the inside of the packaging had debris which was possibly blood.The catheter bag was opened but the catheter was not removed from the packaging.There was no patient consequence.
 
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Additional Manufacturer Narrative
It was reported that during pre-op for an atrial fibrillation procedure with a reprocessed soundstar eco 8f diagnostic ultrasound catheter for use on ge imaging system and the inside of the packaging had debris which was possibly blood.The device was returned to sterilmed for further evaluation on 6-nov-2024.A non-sterile reprocessed soundstar® eco 8f g diagnostic ultrasound catheter was received contained in the decontamination bag.Upon received the device a visual inspection was performed and two (2) bent conditions were found on the shaft of the catheter, the first at 26.4 cm and the second at 54 cm from the strain relief.No foreign matter/residues were observed on the catheter.The mark on the device indicated had been reprocessed one (1) time.The device history record for lot 2208704 was reviewed and there were no identified manufacturing deficiencies or internal actions.The issue regarding to debris or blood was not confirmed as no foreign matter/foreign residues were found on the catheter, and no further investigation can be performed without the original packaging.The bent conditions were not originally reported, and the exact time of occurrence cannot be determined; therefore, this is not considered related to the issue reported.The instructions for use (ifu) indicates the following: before use, inspect the packaging.Do not use if open or damaged.Using aseptic technique, remove the catheter from its package and place it in a sterile working area.Inspect the catheter carefully for electrode integrity and overall condition.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points, including cleaning, red inspection, sterilization, and package inspection prior to shipping during the reprocessing process to prevent contaminated devices from leaving the facility.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20402767
Report Number2134070-2024-00019
Device Sequence Number12391470
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public(01)10888551045094(17)250410(10)2208704
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Catalogue NumberR10439236
Device Lot Number2208704
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown